Hail, Okeechobee
- When
- June 7, 1:23 PM EST
- Where
- Okeechobee County, 6 mi E of Okeechobee
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 27.250, -80.733
Spotter also reported an estimated wind gust to 60 mph.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 7, 12:48 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 147 PM EDT MON JUN 7 2004 .DISCUSSION...MODEL TRENDS STARTING TO BE DIFFICULT TO DISCERN AS EFFECTS OF NORTHERN STREAM ARE NOW MAINLY CONFINED TO REPOSITIONING THE LOW LEVEL RIDGE AXIS. ALOFT...THERE ARE NOT MANY WELL DEFINED FEATURES TO KEY IN ON AT THIS LATITUDE. GFS SUGGESTING EVOLUTION OF A WEAK TUTT AXIS JUST TO THE SOUTH OF THE AREA...BUT DIFFICULT TO ASSOCIATE MUCH DRYING WITH THIS YET AS GENERALLY LIGHT FLOW IS INDICATED THROUGH THE COLUMN. GFS CONTINUES THE TREND OF ALLOWING THE LOW LEVEL RIDGE TO NUDGE JUST NORTH OF THE AREA BEFORE RETURNING TO THE SOUTH LATE IN THE WEEK AS BACK DOOR FRONT DROPS INTO THE MIDDLE ATLANTIC COAST REGION. THUS...SHOULD SEE A RETURN OF SOUTHWEST STEERING FLOW (THOUGH WEAK) BY FRI. THIS EVENING/TONIGHT...LATE AFTERNOON AND EARLY EVENING CONVECTION WILL CONCENTRATE ACROSS THE INTERIOR COUNTIES AND MAY EVEN HAVE ENOUGH SW STEERING FLOW TO NUDGE STORMS BACK TWD THE VOLUSIA COUNTY COAST DURING THE EVENING. EXPECT A FEW STORMS TO BECOME STRONG (TO ISOLD SVR) DURING THE REST OF THE AFTN. WILL GO WITH LOW END SCT POPS ACROSS NRN SECTIONS AND TAPER S CSTL SECTIONS TO 20 PCT. CONVECTION AROUND GRAND BAHAMA ISLAND WILL DRIFT WEST AND A FEW SHOWERS MAY REACH THE SOUTHERN HALF OF THE COAST LATE SO WILL GO WITH SLGT CHC POPS THERE. TUE...AREA OF CONVECTION CURRENTLY OVER THE NORTHERN BAHAMAS IS FLY IN THE OINTMENT AS MODEL POPS HAVE TRENDED UPWARD DUE TO DEEPER MOISTURE ADVECTING IN FROM THE EAST. THIS IS QUITE DIFFERENT THAN A FEW DAYS AGO WHEN THE GFS WAS ACTUALLY SHOWING SOME DRYING COMING IN FROM THE EAST. DIFFICULT TO PICK UP ON SUBTLE FEATURES BUT IT LOOKS LIKE THE GFS IS INDICATING A SURGE IN THE EAST SOUTHEAST FLOW TO OUR EAST WITH A WEAKNESS IN THE RIDGE IN OUR VICINITY...EFFECTIVELY INDICATING A CONVERGENCE ZONE. WILL BUMP POPS UP SLIGHTLY ACROSS THE AREA GIVEN THE CURRENT AND PROGGED CONDITIONS. THINK THAT COASTAL SECTIONS WOULD SEE THE MAIN RAIN CHANCES IN THE MORNING AND INTERIOR/WESTERN SECTIONS DURING THE AFTERNOON. TUE NIGHT/WED...LOOKS LIKE ENOUGH SOUTHEAST LOW LEVEL COMPONENT TO KEEP A COASTAL POP OVERNIGHT...THEN DAYTIME HEATING OF A STILL RATHER MOIST AIRMASS SHOULD PRODUCE SCATTERED CONVECTION OVER THE INTERIOR COUNTIES AND INLAND PORTIONS OF THE COASTAL COUNTIES. WED NIGHT/THU...LATEST GFS SHOWING STEERING FLOW VEERING TO THE SOUTH SO WILL NOT INCLUDE AN OVERNIGHT COASTAL POP. GFS SHOWING HIGH PRECIPITABLE WATER VALUES (1.9-2.0 INCHES) DURING THE DAY...SO EXPECT A RATHER GENEROUS COVERAGE OF STORMS ALTHOUGH MID LEVEL TEMPS ARE ALSO SHOWN WARMING (-7 AT 500 MB). PREVIOUS FORECAST HAD ALREADY BUMPED UP POPS TO AROUND 50 PERCENT...WHICH LOOKS GOOD. FRI-MON...RIDGING ALOFT IN THE EAST IS PROGGED TO BREAK DOWN WHICH SHOULD HELP TO KEEP LOW LEVEL RIDGE SUPPRESSED ACROSS THE SOUTH HALF OF THE PENINSULA. STEERING LOOKS WEAK BUT THERE MAY STILL BE A WESTERLY COMPONENT. MOISTURE LEVELS ON 12Z GFS ARE HIGH ENOUGH FOR SCATTERED DAYTIME CONVECTION. && .MARINE...HAD BEEN THINKING THAT THE MODEL HAS HAD WINDS ON THE HIGH SIDE LATELY WITH RECENT FLOW BEING 10 KNOTS OR LESS...BUT LATEST RUN SHOWS SOME 15 KNOT FLOW TOMORROW SO WILL GO WITH 10-15 KNOTS INTO WED...BUT THEREAFTER THINK THE WINDS WILL BE CLOSER TO 10 KNOTS WITH RIDGE AXIS NEARBY AND GRADIENT FLOW VEERING TO THE SOUTH THEN SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 72 87 / 30 40 20 30 MCO 71 90 71 89 / 30 50 20 50 MLB 72 87 73 87 / 20 40 20 30 VRB 72 87 73 87 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VOLKMER LONG TERM...LASCODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 515 AM EDT MON JUN 7 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 515 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... THERE IS A HIGH THREAT FOR LIGHTNING OVER INTERIOR COUNTIES TODAY AS THE SEA BREEZE IS EXPECTED TO MAKE A BETTER INLAND PUSH... ESPECIALLY NORTH AND WEST OF A LINE FROM LAKE KISSIMMEE...TO LAKE HARNEY...TO LAKE GEORGE. EXCESSIVE LIGHTNING IS POSSIBLE WITH STORMS DURING THE MID TO LATE AFTERNOON AS SEA BREEZE BOUNDARIES COLLIDE OVER THAT AREA. THIS WILL ALSO CAUSE STRONG STORMS TO OCCUR WITH A FEW POSSIBLY REACHING MARINALLY SEVERE LIMITS. AS A RESULT... THERE IS A MODERATE THREAT OF NICKEL SIZE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. ALSO...BECAUSE BOUNDARIES WILL BE NUMEROUS...THERE IS A VERY LOW THREAT FOR A SMALL BRIEF TORNADO. THUNDERSTORM IMPACTS WILL BE A LITTLE LESS THAN PREVIOUS DAYS ALONG THE IMMEDIATE COAST FROM MELBOURNE BEACH SOUTHWARD. ...FLOOD IMPACT... STEERING FLOW WINDS HAVE WEAKENED WHILE THE LOCAL ATMOSPHERE REMAINS MOIST. THEREFORE...THUNDERSTORMS WILL BE SLOWER MOVING THAN IN PREVIOUS DAYS...BUT JUST AS CAPABLE OF TORRENTIAL RAIN. INTERIOR COUNTIES WILL EXPERIENCE A MODERATE THREAT FOR LOCALIZED FLOODING TODAY. ...MARINE THUNDERSTORM GUST IMPACT... THERE IS A VERY LOW THREAT FOR THUNDERSTORM WIND GUSTS IN EXCESS OF 34 KNOTS OVER THE INTRACOASTAL AND NEAR SHORE WATERS FROM COCOA BEACH TO FLAGLER BEACH. .DAYS TWO THROUGH SEVEN... IMPACTS FROM AFTERNOON THUNDERSTORMS WILL BE THE PRIMARY CONCERN THROUGH SUNDAY. THUNDERSTORMS WILL BE FOCUSED TOWARD INLAND SECTIONS THROUGH WEDNESDAY. A RETURNED FOCUS TOWARD THE EAST COAST WILL OCCUR AFTER WEDNESDAY AS THE RIDGE AXIS SLIPS BACK SOUTH AND THE WIND FLOW RECLAIMS A SOUTHWEST DIRECTION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SHARP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 157 PM EDT MON JUN 7 2004 FLZ058-064-071825- MARTIN-OKEECHOBEE- 157 PM EDT MON JUN 7 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 TO 50 MPH AND SMALL HAIL NORTHWEST MARTIN COUNTY... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES SOUTHEAST OF TAYLOR CREEK...MOVING NORTHWEST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE FOUR SEASONS ESTATES. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT MON JUN 7 2004 FLZ058-059-064-071845- MARINT-OKEECHOBEE-ST. LUCIE- 215 PM EDT MON JUN 7 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL WESTERN ST. LUCIE COUNTY AND WESTERN MARTIN COUNTY... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ACROSS WESTERN MARTIN AND SAINT LUCIE COUNTIES...MOVING WEST AT 5 MPH. THESE STORMS WILL ALSO CONTAIN FREQUENT TO EXCESSIVE LIGHTNING. THE STORMS WILL MOVE INTO SOUTHEAST SECTIONS OF OKEECHOBEE COUNTY. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED.
The Melbourne radar (KMLB), 96 km away, was scanning. The volume nearest the first event began at 18:22 UTC.
2 hail. Local standard time, as filed.
Spotter also reported an estimated wind gust to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407592, 5407593.